Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Black spot appeared on forehead. How to remove these spots?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
A black spot (approx 0.5 cm in radius) has gradually developed on the right side of my forehead since i was in class 8 (age -14). I don't know the reason for it's appearance as i didn't had any burn/accident or anything that may result in that black spot.
It might be due to the deficiency of some particular element in my diet(this is a wild guess).
Main points regarding this black spot are as follows:-
1. Over the period of time, it seems that it has reduced in size.
2. This spot does not cause any symptoms.
3. It is flat ( not raised/depressed)
4. I need to upload a pic regarding the same(but i can't see any option to upload)

Could you please provide your inputs as to what may be the possible reason for it's occurance & if it is still possible to remove that using any medication / healthy diet.

Thanks,
XXXXXXX
Posted Thu, 7 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 1 hour later
Hi! XXXXXXX

Thank you for posting the query & the picture,

You have provided with good information regarding skin problem and it is a very good description. I appreciate it.

I understood your problem however it would be good if you can answer few of my queries:
1) Are you allergic to any medicines especially like crocin(paracetamol) ,brufen etc ?
2) Is it on right side of your forehead (as I see in the picture) ?
3) Do you get itching on the black spot when you are out in the sun ?

Answer to these questions would help me understand your problem better.

I shall address your concern based on your current given information.Looking at the lesion on fore head ,the possibility of a drug reaction seems more likely.This kind of drug reactions are common and have no symptoms other than a black patch .These are known as Fixed drug eruption (FDE) .As the name suggests ,it gets fixed on the area for life .This would fade very gradually with time if at all .There are creams available to lighten it ,but the chances of improvement are very bleak .These black patches happen only after taking a particular drug which you are allergic to .We grade this as a low grade drug reaction .

The other possibility is of a photo sensitive reaction to sunlight .This is usually associated with itching on sun exposure .A mild steroid cream would help in this .

In any of the two possibility mentioned , you should use a good broad spectrum sun screen daily three times all over the face.In case of FDE you can use hydroquinone cream at night time on the patch,followed by a sunscreen in day .

In your case diet has no role to play .

If you can reply me with the answers to the above questions , I would be able to suggest you better.

Awaiting for your reply.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Black spot appeared on forehead. How to remove these spots? 59 minutes later
Hello Sir,

Please find my answers inline:-
1) Are you allergic to any medicines especially like crocin(paracetamol) ,brufen etc ?
Answer: I am a healthy guy & fall sick quite seldom(at XXXXXXX 2 or 3 times in a year)
So i don't consume medicines often & no allergies have been observed regarding the same.
2) Is it on right side of your forehead (as I see in the picture) ?
Answer: yes.
3) Do you get itching on the black spot when you are out in the sun ?
Answer: No, i don't feel any itching anytime.
 
 
Answered by Dr. Bharat Chawda 25 hours later
Hi!,

Thank you for the reply,

Even though there is no obvious history of any drug reaction in your case,I would still go with the possibility of FDE(fixed drug eruption) ,as the lesion fits exactly on to the same.

Since there is no history of photo-sensitivity to sun light ,I would rule out the possibility of sunlight allergy.

As mentioned earlier you can try with applying hydroquinone cream (2% to 4%) on the affected area at night time .You can even mix a mild steroid cream like hydrocortisone cream to hydroquinone and apply at night .And do apply a good broad band medicated sunscreen in day time at least every three hours.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor